MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP FLEXCATH SELECT STEERABLE SHEATH; INTRODUCER, CATHETER

MEDTRONIC CRYOCATH LP FLEXCATH SELECT STEERABLE SHEATH; INTRODUCER, CATHETER
Model Number 990065
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: the sheath, 990065 with lot number 51301, was returned and analyzed.Visual inspection of the sheath showed that the shaft was kinked (pinched) at 2.10 inches proximal from the tip.Functional testing showed the deflection mechanism was working with difficulty due to the kinks on the shaft; the pull wire was not broken.In conclusion, the reported shaft kink was confirmed through testing.The sheath failed the returned product inspection due to the shaft kink.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a radiofrequency (rf) procedure, the sheath was having difficulty maneuvering.It was then observed the sheath was kinked and was replaced.The second sheath also had maneuverability issues and was able to be manipulated with resolve in order to perform rf.The case was completed with radiofrequency.No patient complications have been reported as a result of this event.

Brand Name
FLEXCATH SELECT STEERABLE SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key8922486
Report Number3002648230-2019-00610
Device Sequence Number13960194
Product Code DYB
UDI-Device Identifier00643169688858
UDI-Public00643169688858
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K142684
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2021
Device Model Number990065
Device Catalogue Number990065
Device Lot Number51301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2019
Initial Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1